Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On unique solvability and regularity in the linearized two-dimensional wave resistance problem

Author: Dario Pierotti
Journal: Quart. Appl. Math. 61 (2003), 639-655
MSC: Primary 35J25; Secondary 35B65, 76B15
DOI: https://doi.org/10.1090/qam/2019616
MathSciNet review: MR2019616
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss existence, uniqueness, and regularity of the solutions of a boundary value problem in a strip, which is obtained by linearization of the equations of the wave-resistance problem for a cylinder semisubmerged in a heavy fluid of constant depth $ H$ and moving at uniform velocity $ c$ in the direction orthogonal to its generators. We show that the problem has a unique solution, rapidly decreasing at infinity, for every $ c > \sqrt {gH} $, where $ g$ is the acceleration of gravity. For $ c < \sqrt {gH} $, we prove unique solvability provided $ c \ne {c_k}$, where $ {c_k}$ is a known sequence monotonically decreasing to zero. In this case, the related flow has in general nontrivial oscillations at infinity downstream.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35J25, 35B65, 76B15

Retrieve articles in all journals with MSC: 35J25, 35B65, 76B15

Additional Information

DOI: https://doi.org/10.1090/qam/2019616
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society